Alert archive / Idaho / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Pocatello, ID

August 11, 20074 counties in Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Aug 11, 2007, 7:11 PM MDT for 4 counties in Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2007, 7:11 PM MDT (01:11 UTC)
Expired
Aug 11, 2007, 8:00 PM MDT
In force
49 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 119 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5087 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 11, 3:12 PM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT SAT AUG 11 2007

.SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON.  LARGE UPPER LEVEL
RIDGE CENTERED OVER THE GREAT PLAINS WILL GIVE WAY A LITTLE AT ITS
NORTHWEST BOUNDARY TO LET A WEAK AND VERY DRY SHORTWAVE MOVE THROUGH
EASTERN IDAHO WITH A DRY SURFACE FRONT PUSHING THROUGH.  SHOULD
INCREASE WIND SPEED INTO BREEZY AND BORDER LINE WINDY CATEGORY...BUT
SHOULD HAVE LITTLE IMPACT ON TEMPERATURES.  INCREASED MOISTURE
BEHIND THE FRONT ON SUN NIGHT AND INTO MONDAY...MAINLY IN THE
SOUTH...COULD BRING SCATTERED TO NUMEROUS COVERAGE SHOWERS AND
THUNDERSTORMS FOR MON AFTERNOON.  TEMPERATURES CONTINUING TO STAY
ABOVE NORMAL.  MESSICK

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. PACIFIC TROUGH INCHES
TOWARD WEST COAST WITH UPPER HIGH REMAINING STRONG OVER CENTRAL US
THROUGH WEDNESDAY. UPPER JET PUNCHES INLAND WEDNESDAY NIGHT WITH GFS
BRINGING CENTER OF UPPER LOW TO NEAR SEATTLE/VANCOUVER. SFC FRONT
DEVELOPS OVER CENTRAL WASHINGTON/OREGON AT THIS TIME AND BEGINS TO
MOVE EAST TOWARD FCST AREA. MONSOONAL FLOW IN SWING BY THIS TIME
WITH MAINLY SCATTERED THUNDERSTORMS EACH AFTENOON AND EVENING TUE
AND WEDNESDAY. SFC COLD FRONT CURRENTLY PROGGED TO DRAG THROUGH FCST
AREA THURSDAY...WITH DECENT COOLING PROGGED BY MODELS. TRENDED
OVERALL COOLER AND MORE MOIST WITH HUMIDITIES AND POPS THROUGH THE
EXTENDED PERIOD PER COLLABORATION WITH SURROUNDING OFFICES AND
GUIDANCE TRENDS. DMH

&&

.AVIATION...WIDESPREAD VFR CONDITIONS EXPECTED THROUGH THE
OVERNIGHT. A FEW CU/MAINLY DRY SHOWERS POSSIBLE ACROSS WYOMING
PORTIONS OF TWB RTES 343 AND 344 THIS AFTERNOON AND EVENING. DMH

&&

.FIRE WEATHER...DRY COLD FRONT APPROACHING WILL BRING MODERATE TO
STRONG WINDS TO CENTRAL AND EASTERN IDAHO...MAINLY NORTHERN ZONES OF
THE FORECAST AREA.  COUPLED WITH EXTREME LOW HUMIDITY...EXPECT RED
FLAG CONDITIONS FOR MUCH OF AREA.  ONLY ZONE 409 APPEARS TO HAVE
WIND STAYING BELOW RED FLAG CRITERIA.  AFTER FRONTAL PASSAGE...THE
UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL STATES WILL RE-ASSERT
ITSELF.  POTENTIALLY FOR THE EARLY PART OF THE UPCOMING WEEK...IF
AIRFLOW STAYS SOUTHERLY...IS THAT SUBTROPICAL MOISTURE MAY PUSH INTO
THE SOUTHERN PARTS OF THE FORECAST AREA AND BRING SCATTERED TO
NUMEROUS COVERAGE THUNDERSTORM ACTIVITY TO THE SOUTH.  THE MOISTURE
CONTENT COULD MEAN HEAVY SHOWERS AND ABUNDANT LIGHTNING.  AT THIS
POINT WILL MONITOR FOR MON AND TUE.  NEXT DRY COLD FRONT ARRIVES THU
OR FRI...MORE LIKELY THU NIGHT/FRI...FOR THE NEXT WIND EVENT.
PROBABLY A CRITICAL PATTERN FOR THE NORTHERN ZONES WHICH WILL GET
LITTLE OR NO RAIN...BUT SOUTHERN ZONES MAY HAVE HIGH ENOUGH HUMIDITY
TO AVOID RED FLAG CONDITIONS.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM TO 9 PM MDT SUNDAY FOR IDZ405>407-
410>413.

&&
Hazardous weather outlook, Aug 11, 4:20 AM MDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
420 AM MDT SAT AUG 11 2007

IDZ017>025-031-032-121200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
420 AM MDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN OF
CUSTER COUNTY THIS AFTERNOON...OTHERWISE VERY DRY AND WARM
CONDITIONS WILL BE COMMON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY.
MONSOONAL MOISTURE WILL SURGE NORTHWARD OVER THE AREA EARLY NEXT
WEEK FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:52 AM MDTLake Wind AdvisoryPIH17 hr

Nearby

Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.